Alert archive / Iowa / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 41, NWS Des Moines, IA
NWS Des Moines, IA issued this severe thunderstorm warning at Jun 7, 2015, 12:59 AM CDT for 4 counties in Iowa. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 7, 2015, 12:59 AM CDT (05:59 UTC)
- Expired
- Jun 7, 2015, 1:45 AM CDT
- In force
- 46 min
- Issued by
- NWS Des Moines, IA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Boone County, IA, Greene County, IA, Hamilton County, IA, Webster County, IA
The radar
The Des Moines radar (KDMX), 53 km from the middle of the area, began a volume at 05:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 6, 11:23 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 6.0 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1554 J/kg
- Mixed-layer CIN
- -63 J/kg
- Mixed-layer LCL
- 1214 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 184 m²/s²
- 0-3 km storm-relative helicity
- 388 m²/s²
- Significant tornado parameter
- 0.9
- Supercell composite
- 13.1
The text
As transmitted, in the capitals the NWS used until 2016.
287
WUUS53 KDMX 070559
SVRDMX
IAC015-073-079-187-070645-
/O.NEW.KDMX.SV.W.0041.150607T0559Z-150607T0645Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
1259 AM CDT SUN JUN 7 2015
THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN WEBSTER COUNTY IN CENTRAL IOWA...
BOONE COUNTY IN CENTRAL IOWA...
SOUTHWESTERN HAMILTON COUNTY IN CENTRAL IOWA...
EASTERN GREENE COUNTY IN WEST CENTRAL IOWA...
* UNTIL 145 AM CDT
* AT 1259 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 4 MILES
NORTHEAST OF JEFFERSON...MOVING EAST AT 55 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
BOONE...JEFFERSON...MADRID...OGDEN...GOWRIE...WOODWARD...BOONE
SPEEDWAY...DAYTON...GRAND JUNCTION...STRATFORD...STANHOPE...
LEHIGH...SHELDAHL...HARCOURT...RIPPEY...PATON...BOXHOLM...PILOT
MOUND...LUTHER AND FRASER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4207 9436 4236 9429 4236 9370 4186 9370
4186 9443
TIME...MOT...LOC 0559Z 272DEG 46KT 4207 9431
HAIL...<.75IN
WIND...60MPH
$$
COGIL2 follow-up statements
882
WWUS53 KDMX 070636
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
136 AM CDT SUN JUN 7 2015
IAC187-070645-
/O.CAN.KDMX.SV.W.0041.000000T0000Z-150607T0645Z/
WEBSTER IA-
136 AM CDT SUN JUN 7 2015
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WEBSTER COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 AM CDT FOR
WEST CENTRAL IOWA.
LAT...LON 4194 9416 4218 9390 4236 9370 4186 9370
4186 9426
TIME...MOT...LOC 0635Z 280DEG 40KT 4200 9376
$$
IAC015-073-079-070645-
/O.CON.KDMX.SV.W.0041.000000T0000Z-150607T0645Z/
BOONE IA-HAMILTON IA-GREENE IA-
136 AM CDT SUN JUN 7 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 AM CDT
FOR BOONE...SOUTH CENTRAL HAMILTON AND SOUTHEASTERN GREENE
COUNTIES...
AT 135 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES EAST OF
BOONE SPEEDWAY...OR 7 MILES SOUTHEAST OF BOONE...MOVING EAST AT 45
MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
BOONE...MADRID...OGDEN...WOODWARD...BOONE SPEEDWAY...SHELDAHL...
LUTHER...BERKLEY...BOONE MUNICIPAL AIRPORT AND LEDGES STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4194 9416 4218 9390 4236 9370 4186 9370
4186 9426
TIME...MOT...LOC 0635Z 280DEG 40KT 4200 9376
HAIL...<.75IN
WIND...60MPH
$$
COGIL089
WWUS53 KDMX 070649
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
149 AM CDT SUN JUN 7 2015
IAC015-073-079-070658-
/O.EXP.KDMX.SV.W.0041.000000T0000Z-150607T0645Z/
BOONE IA-HAMILTON IA-GREENE IA-
149 AM CDT SUN JUN 7 2015
...THE SEVERE THUNDERSTORM WARNING FOR BOONE...SOUTH CENTRAL HAMILTON
AND SOUTHEASTERN GREENE COUNTIES HAS EXPIRED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS
AND EXITED THE WARNED AREA. THEREFORE THE WARNING HAS BEEN ALLOWED TO
EXPIRE. HOWEVER GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH
THIS THUNDERSTORM.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 AM CDT FOR
WEST CENTRAL IOWA.
LAT...LON 4194 9416 4218 9390 4236 9370 4186 9370
4186 9426
TIME...MOT...LOC 0646Z 272DEG 46KT 4200 9376
$$
COGILWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 8:58 PM CDT, 4 hours 1 minute earlier.
Area forecast discussion, Jun 6, 8:58 PM CDT, 4 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 858 PM CDT SAT JUN 6 2015 .UPDATE... ISSUED AT 858 PM CDT SAT JUN 6 2015 NO CHANGES TO HEADLINES AT THE MOMENT. CURRENT SITUATION HAS SIOUXLAND MCS STRUGGLING TO ORGANIZE TOO MUCH WITH DEEP LAYER SHEAR POSSIBLY BEING TOO MARGINAL...ALTHOUGH THE BACK EDGE OVER NERN NE IS SUGGESTING IT IS SLOWLY TRYING TO BECOME MORE LINEAR. CONCERN HAS BEEN WHETHER TO EXPAND FLASH FLOOD WATCH FARTHER TO THE NORTH AND/OR EAST. WHILE IA/MN BORDER WILL LIKELY SEE APPRECIABLE RAINS...WOULD EXPECT THE SRN HALF OF THE MCS TO BE MORE LIKELY TO BE SIGNIFICANT WITH UPWIND PROPAGATION /CORFIDI/ VECTORS EVENTUALLY PULLING CELL MOVEMENT MORE SOUTH THAN EAST AND INLINE WITH CURRENT WATCH LOW LEVEL SHEAR AND SRH WILL CERTAINLY INCREASE WITH TIME INTO THE NIGHT AS LLJ MATURES...AND QLCS TORNADO POTENTIAL WILL THUS NEED TO BE MONITORED INTO THE NIGHT...BUT THIS IS CONDITIONAL AND DEPENDENT ON FUTURE ORGANIZATION AWAY FROM MULTICELLULAR. WHILE THE THREAT IS NOT GREAT AT THIS POINT...THE NON-DIURNAL TORNADO POTENTIAL SHOULD BE NOTED. && .SHORT TERM /TONIGHT/... ISSUED AT 330 PM CDT SAT JUN 6 2015 CONVECTIVE TRENDS OVERNIGHT ARE THE PRIMARY FORECAST CHALLENGE. CENTRAL IOWA HAS BEEN CLOUDY MUCH OF THE DAY WITH DEBRIS FROM A DECAYING MCS AND A FEW SHOWERS AND STORMS AS A SECOND WAVE OF THETA-E ADVECTION MOVES INTO THE NORTHWEST PORTION OF THE STATE. INSTABILITY IS INCREASING THROUGH MUCH OF THE MID MISSOURI VALLEY WHERE SOLAR HEATING IS ONGOING WITH TEMPERATURES RISING INTO THE 80S AND DEWPOINTS IN THE MID TO UPPER 60S. THE INITIAL CONVECTION SHOULD CONTINUE TO MOVE SLOWLY ACROSS NORTHWEST IOWA AND WILL HAVE AN ATTENDANT LARGE HAIL THREAT WITH HAIL TO THE SIZE OF QUARTERS POSSIBLE. THE OTHER DIURNAL THUNDERSTORM DEVELOPMENT IS EXPECTED TO OCCUR WEST OF THE AREA NEAR THE REGION OF BETTER INSTABILITY. THIS ACTIVITY WILL EVENTUALLY PROPAGATE EAST AS THE LOW LEVEL JET VEERS INTO THE STATE AND SHORT WAVE ENERGY LIFTS INTO THE REGION. THE INITIAL ACTIVITY TO THE WEST SHOULD BECOME MORE LINEAR AS IT SHIFTS EAST INTO THE AREA AND VERY WELL COULD TRANSITION TO A QLCS EVENT. LOW LEVEL EFFECTIVE SRH VALUES INCREASE TO GREATER THAN 300 M2/S2 IN ADDITION TO THE 0-3 KM SHEAR VECTOR NEAR 50 KNOTS WILL BE FAVORABLE FOR MESOVORTEX DEVELOPMENT WITH A FOCUSED AREA FOR ENHANCED WINDS OR POTENTIAL FOR A FEW SPIN UP TORNADOES. THIS POTENTIAL COULD MOVE EAST OF INTERSTATE 35 AFTER 06Z. STORMS SHOULD BE LOSING THEIR HAIL THREAT DURING THIS TIME AS PWATS INCREASE TO NEAR 1.75 INCHES AND PROFILES SATURATE. .LONG TERM /SUNDAY THROUGH SATURDAY/... ISSUED AT 330 PM CDT SAT JUN 6 2015 THE UPCOMING WEEK WILL BE BRACKETED BY THE THREAT FOR STRONG TO SEVERE THUNDERSTORMS...WITH SOME OF THE WARMEST TEMPS SO FAR THIS SEASON POSSIBLE ON MONDAY AND TUESDAY. THE NEAR SURFACE MESOSCALE AND SYNOPTIC SETUP FOR SUNDAY WILL LEAN HEAVILY ON THE TRACK OF TONIGHT'S MCS ACROSS THE CWA. SHOULD THE MCS TAKE A SOUTHERLY COURSE AS SHOWN BY THE EC/GFS...THE RESULTANT OUTFLOW BOUNDARY WILL ALSO PUSH THE THREAT FOR SEVERE WEATHER INTO FAR SOUTHERN IOWA AND MISSOURI. HOWEVER...A MORE NORTHERLY SOLUTION AS HINTED AT BY THE NAM MAY RESULT IN THE SURFACE BOUNDARY ONLY REACHING THE DES MOINES AREA BY 18Z SUNDAY. IN EITHER CASE...THE ENVIRONMENT AHEAD OF THE FRONT WILL BE SUPPORTIVE OF ROBUST CONVECTION WITH 1500-2000 J/KG OF SBCAPE AND 30-40 KTS OF DEEP LAYER SHEAR. HAIL AND DAMAGING WINDS WOULD BE THE BIGGEST THREAT WITH UNFAVORABLY HIGH LCL HEIGHTS AND LOW NEAR- SURFACE HELICITY VALUES. HAVE CONTINUED A BLENDED APPROACH TO THE TIMING AND LOCATION OF CONVECTION TOMORROW GIVEN THE VARIABILITY IN BOUNDARY LOCATION...WHICH LINES UP WELL WITH THE SPC DAY 2 CONVECTIVE OUTLOOK MARGINAL AND SLIGHT RISK PLACEMENTS. THIS BOUNDARY SHOULD EXIT THE CWA BY 06Z MONDAY MORNING. MONDAY AND ESPECIALLY TUESDAY WILL FEATURE WARMING TEMPERATURES AS A THERMAL RIDGE OVER THE HIGH PLAINS SHIFTS EASTWARD ON NORTHWEST TO WESTERLY FLOW. 850 MB TEMPERATURES WILL RISE FROM +16 C AT 00Z MONDAY TO +22 C BY 06Z WEDNESDAY. DRIER AIR AND RESULTANT STEEP LOW LEVEL LAPSE RATES WILL ALSO PROMOTE DEEP MIXING AND WARMER TEMPERATURES. RAISED HIGHS BY SEVERAL DEGREES ON TUESDAY BUT STILL REMAIN BELOW THE MEX/EC GUIDANCE...WHICH TOP 90 DEGREES FOR DES MOINES. A WEAK COLD FRONT WILL SLIDE SOUTHWARD ACROSS CENTRAL IOWA ON WEDNESDAY AND THEN BECOME STATIONARY ACROSS THE AREA UNDER WEAK UPPER LEVEL SPLIT FLOW. THE BOUNDARY WILL LIFT NORTHWARD AS A WARM FRONT ON THURSDAY OUT AHEAD OF A DEEPENING SURFACE CYCLONE EJECTING FROM THE FRONT RANGE. MEDIUM RANGE SOLUTIONS DIVERGE ON THE TRACK OF THIS LOW...BUT IN EITHER CASE PARTS OF IOWA LOOKS TO BE UNDER THE GUN FOR STRONG TO SEVERE THUNDERSTORMS THURSDAY EVENING AND AGAIN FRIDAY. && .AVIATION...07/00Z ISSUED AT 651 PM CDT SAT JUN 6 2015 LITTLE CHANGE FROM 18Z TAF THINKING WITH CONVECTIVE TRENDS STILL THE PRIMARY CONCERN. THUNDERSTORM CLUSTERS OVER NERN NEBRASKA ARE EXPECTED TO ACROSS IA LATER TONIGHT WITH A 4 TO 8 HOUR WINDOW AT EACH LOCATIONS. MORE SIGNIFICANT CONVECTION AND CATEGORY RESTRICTIONS ARE POSSIBLE AT NWRN SITES. HAVE ONLY GONE WITH VCTS AND MVRF FOR NOW UNTIL TRENDS BECOME MORE CLEAR AND CONFIDENCE INCREASES. LESS INTENSE CONVECTION MAY ALSO LINGER SE INTO MIDDAY /KDSM/KOTM/ BUT WITH BETTER LIKELIHOOD OF VFR CONDITIONS. && .HYDROLOGY... ISSUED AT 330 PM CDT SAT JUN 6 2015 AS PWATS INCREASE TO 1.75 INCHES...THE THREAT FOR HEAVY RAINFALL WILL INCREASE. IN ADDITION TO THE POTENTIAL FOR EXTREMELY HEAVY RAINFALL RATES DUE TO THE DEEP WARM CLOUD DEPTHS... HIGH PWATS AND INITIAL SLOWER STORM MOTIONS...BACK BUILDING OF STORMS MAY OCCUR BEHIND THE LINEAR LINE. AS MENTIONED BY NESDIS...THE LOW LEVEL JET WILL BECOME JUXTAPOSED FAVORABLY WITH THE INSTABILITY AXIS WILL AID FOR MAX INSTABILITY TRANSPORT INTO THE UPWIND PORTIONS OF THE DEVELOPING DIFFLUENT THICKNESSES. WITH THIS POTENTIAL...WILL BE ISSUING A FLASH FLOOD WATCH FOR TONIGHT FOR MOST LOCATIONS NORTH OF INTERSTATE 80 AND WEST OF INTERSTATE 35 EXCEPT FOR THE MN BORDER LOCATIONS. RAINFALL OF 2 TO 4 INCHES IS POSSIBLE IN SOME LOCATIONS. && .DMX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 6 AM CDT SUNDAY FOR AUDUBON-BOONE- CALHOUN-CARROLL-CRAWFORD-DALLAS-GREENE-GUTHRIE-HAMILTON-HUMBOLDT- PALO ALTO-POCAHONTAS-POLK-SAC-STORY-WEBSTER-WRIGHT. && UPDATE...SMALL SHORT TERM...DONAVON LONG TERM...SKOW AVIATION...SMALL HYDROLOGY...DONAVON
Hazardous weather outlook, Jun 6, 3:49 PM CDT, 9 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 349 PM CDT SAT JUN 6 2015 IAZ004>007-016-017-026>028-037>039-049-050-061-062-070>075-072100- EMMET-KOSSUTH-WINNEBAGO-WORTH-HANCOCK-CERRO GORDO-FRANKLIN-BUTLER- BREMER-HARDIN-GRUNDY-BLACK HAWK-MARSHALL-TAMA-JASPER-POWESHIEK- CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA- 349 PM CDT SAT JUN 6 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED LATE THIS AFTERNOON...BECOMING WIDESPREAD TONIGHT. DAMAGING WINDS AND HEAVY RAIN WILL BE THE MAIN THREATS...ALTHOUGH LARGE HAIL AND AN ISOLATED TORNADO CANNOT BE RULED OUT IN NORTHWEST AND WEST CENTRAL IOWA THIS EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A CHANCE OF THUNDERSTORMS AGAIN ON SUNDAY IN SOUTHERN IOWA. SOME STORMS IN THE AFTERNOON AND EARLY EVENING COULD BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS THE MAIN THREAT. THERE IS A SLIGHT CHANCE OF NON SEVERE THUNDERSTORMS ON WEDNESDAY...FOLLOWED BY MORE WIDESPREAD THUNDERSTORMS FOR THURSDAY AND FRIDAY...SOME OF WHICH MAY BE SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED FROM LATE THIS AFTERNOON THROUGH TONIGHT AND AT TIMES ON SUNDAY. IAZ015-023>025-033>036-044>048-057>060-072100- PALO ALTO-POCAHONTAS-HUMBOLDT-WRIGHT-SAC-CALHOUN-WEBSTER-HAMILTON- CRAWFORD-CARROLL-GREENE-BOONE-STORY-AUDUBON-GUTHRIE-DALLAS-POLK- 349 PM CDT SAT JUN 6 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT A FLASH FLOOD WATCH IS IN EFFECT FOR THE AREA. PLEASE SEE THE NATIONAL WEATHER SERVICE WEBSITE AT WETHER.GOV/DESMOINES FOR MORE INFORMATION. THUNDERSTORMS TONIGHT MAY ALSO PRODUCE WIDESPREAD DAMAGING WINDS. LARGE HAIL AND AN ISOLATED TORNADO CANNOT BE RULED OUT IN NORTHWEST AND WEST CENTRAL IOWA THIS EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A CHANCE OF THUNDERSTORMS AGAIN ON SUNDAY IN SOUTHERN IOWA. SOME STORMS IN THE AFTERNOON AND EARLY EVENING COULD BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS THE MAIN THREAT. THERE IS A SLIGHT CHANCE OF NON SEVERE THUNDERSTORMS ON WEDNESDAY...FOLLOWED BY MORE WIDESPREAD THUNDERSTORMS FOR THURSDAY AND FRIDAY....SOME OF WHICH MAY BE SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED FROM LATE THIS AFTERNOON THROUGH THIS EVENING AND AT TIMES ON SUNDAY. IAZ081>086-092>097-072100- ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR- WAYNE-APPANOOSE-DAVIS- 349 PM CDT SAT JUN 6 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TONIGHT....SOME OF WHICH MAY BE SEVERE. DAMAGING WINDS AND LOCALIZED HEAVY RAIN WILL BE THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A CHANCE OF THUNDERSTORMS AGAIN ON SUNDAY IN SOUTHERN IOWA. SOME STORMS IN THE AFTERNOON AND EARLY EVENING COULD BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS THE MAIN THREAT. THERE IS A SLIGHT CHANCE OF NON SEVERE THUNDERSTORMS ON WEDNESDAY...FOLLOWED BY MORE WIDESPREAD THUNDERSTORMS FOR THURSDAY AND FRIDAY...SOME OF WHICH MAY BE SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED FROM LATE THIS AFTERNOON THROUGH THIS EVENING AND AT TIMES ON SUNDAY. KS
In the hours before
Special weather statement, Jun 6, 11:43 PM CDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1143 PM CDT SAT JUN 6 2015
IAZ033-044-070530-
CRAWFORD IA-SAC IA-
1143 PM CDT SAT JUN 6 2015
...STRONG THUNDERSTORMS HEADING INTO CRAWFORD COUNTY...
AT 1142 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8
MILES SOUTHEAST OF DANBURY...OR 11 MILES SOUTHWEST OF IDA GROVE...
MOVING EAST AT 50 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
SCHLESWIG...WALL LAKE...VAIL...WESTSIDE...KIRON...DELOIT...RICKETTS
AND WALL LAKE MUNICIPAL AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 AM CDT FOR
WEST CENTRAL IOWA.
LAT...LON 4221 9567 4221 9532 4229 9532 4229 9508
4201 9509 4201 9510 4210 9567
TIME...MOT...LOC 0442Z 274DEG 45KT 4218 9556
COGILLocal storm report, Jun 7, 12:27 AM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1227 AM CDT SUN JUN 7 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1146 PM TSTM WND DMG RICKETTS 42.13N 95.57W
06/06/2015 CRAWFORD IA 911 CALL CENTER
CRAWFORD COUNTY DISPATCH REPORTED PUBLIC
REPORT OF LARGE TREE LIMBS DOWN. TIME
ESTIMATED BY RADAR.
&&
BSSThe office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 11:43 PM CDT | Special Weather Statement | DMX | Crawford | 47 min |
| Jun 6, 11:54 PM CDT | Severe Thunderstorm Warning | DMX | Carroll, Crawford, Sac | 51 min |
| Jun 7, 12:26 AM CDT | Severe Thunderstorm Warning | DMX | Calhoun, Carroll, Greene, Sac, Webster | 49 min |
| Jun 7, 12:48 AM CDT | Severe Thunderstorm Warning | DMX | Audubon, Guthrie | 42 min |
| Jun 7, 1:43 AM CDT | Special Weather Statement | DMX | Dallas, Polk, Story | 47 min |
| Jun 7, 2:32 AM CDT | Special Weather Statement | DMX | Jasper, Madison, Polk, Warren | 43 min |
| Jun 7, 2:37 AM CDT | Special Weather Statement | DMX | Black Hawk, Bremer, Tama | 38 min |
| Jun 7, 3:25 PM CDT | Severe Thunderstorm Warning | DMX | Adams, Ringgold, Taylor, Union | 50 min |
| Jun 7, 3:50 PM CDT | Severe Thunderstorm Warning | DMX | Decatur, Ringgold | 42 min |
| Jun 7, 3:57 PM CDT | Severe Thunderstorm Warning | DMX | Lucas, Wayne | 48 min |
| Jun 7, 4:01 PM CDT | Severe Thunderstorm Warning | DMX | Ringgold | 28 min |
| Jun 7, 4:41 PM CDT | Special Weather Statement | DMX | Wapello | 34 min |
| Jun 7, 4:44 PM CDT | Special Weather Statement | DMX | Wapello | 46 min |
| Jun 7, 5:05 PM CDT | Special Weather Statement | DMX | Appanoose, Davis, Monroe, Wapello, Wayne | 55 min |
| Jun 7, 5:17 PM CDT | Special Weather Statement | DMX | Davis | 43 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.